Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

I went to the doctor yesterday morning with a kidney

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3549 Questions
Question
I went to the doctor yesterday morning with a kidney infection. She prescribed generic Cipro. She told me to take 1 tablet twice a day for 3 days. That was also written on the bottle by the pharmacist. I took one mid-day when I picked up the prescription and the second one late last evening. This morning I woke up with severe abdominal pain, so bad that it made my face sweat. This may have been complicated by the fact that last night I was constipated, which rarely happens. I took 2 laxative pills at the same time. (over the counter...directions said take 1 to 3 together or spread out over the day.) I had a bowel movement during the night. I laid back down this morning because of the pain. My son suggested I drink water. I drank about 12 ounces of water which soon took the edge off the pain. I had another bowel movement. I don't know if the abdominal pain was caused by the laxative or the generic Cipro. I went online to check out side effects of Cipro. Abdominal pain is one of the side effects. I also noticed that online it says the dosage is one tablet ONCE a day. The nurse practitioner had me on twice that amount. I certainly do not want to repeat the pain of this morning so I am thinking about discontinuing the generic Cipro and calling my doctor's office tomorrow when they open. What do you think? Also, would taking Pepto Bismol help the relieve the pain? Still aching but not quite as severely as earlier this morning. What can I do to relieve the abdominal pain/cramps until I can see my doctor tomorrow?
Posted Mon, 20 Nov 2017 in Medicines and Side Effects
 
 
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
Ciprofloxacin is prescribed 500mg twice daily!

Detailed Answer:
HI and thanks so much for this query.

I am so sorry to hear about this pain.

1. The prescription of ciprofloxacin is okay and I will encourage you to continue with this drug as prescribed. Though abdominal pain is a possible side effect of ciprofloxacin, your seem to have been caused by the constipation and not cipro.

2. Yes, take peptobismol for pain relief. This has a calming effect on pain from the intestines.

Unless this pain fails to regress significantly by tomorrow, there is no need to seek for further medical care at this time.
Above answer was peer-reviewed by
 
Follow-up: I went to the doctor yesterday morning with a kidney 10 minutes later
I don't much feel like eating. What is something light I can eat that won't cause further abdominal cramping/pain. I am no longer constipated. I had a good bowel movement during the night, and another good one earlier today. If the pain is caused by constipation, how long might it last, considering the fact that I'm not clogged up anymore? Is it the Bisacodyl laxative and not the constipation causing the pain? Pain much less now but still present to the point of not feeling like doing anything. Normally I'd be in church right now, but I haven't even felt good enough to shower today.
Follow-up: I went to the doctor yesterday morning with a kidney 2 hours later
I asked this a couple hours ago and didn't get any kind of a response. I don't much feel like eating. What is something light I can eat that won't cause further abdominal cramping/pain. I am no longer constipated. I had a good bowel movement during the night, and another good one earlier today. If the pain is caused by constipation, how long might it last, considering the fact that I'm not clogged up anymore? Is it the Bisacodyl laxative and not the constipation causing the pain? Pain much less now but still present to the point of not feeling like doing anything. Normally I'd be in church right now, but I haven't even felt good enough to shower today.
 
 
Answered by Dr. Ivo Ditah 8 hours later
Brief Answer:
I will recommend rice and tomato source!

Detailed Answer:
Hi,

Rice and tomato source would be good enough for you. I am pretty sure recovery is slow but progressive. All would soon be good. Keep me updated about this. Also, remember to drink much water.

I wish you well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor